Alert archive / Kentucky / Flash Flood Warnings in 1998
Flash Flood Warning 65, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at May 31, 1998, 10:45 PM CDT for Wayne County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 31, 1998, 10:45 PM CDT (03:45 UTC)
- Expired
- Jun 1, 1998, 1:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Jackson, KY
- Area
- Whole counties
County Wayne County, KY
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.8 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3629 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1064 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 302 m²/s²
- Significant tornado parameter
- 5.1
- Supercell composite
- 21.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KJKL 010346 FFWJKL KYC231-010645- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE JACKSON KY 1145 PM EDT SUN MAY 31 1998 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * FLASH FLOOD WARNING FOR... WAYNE COUNTY IN SOUTH CENTRAL KENTUCKY. * UNTIL 145 AM CDT (245 AM EDT). * AT 1040 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN LAKE CUMBERLAND...MOVING SOUTHEAST AT 35 MPH. * RADAR INDICATES HEAVY RAIN WILL CONTINUE OVER WAYNE COUNTY THROUGH MIDNIGHT CDT. THIS WILL RESULT IN FLASH FLOODING OF CREEKS... STREAMS...AND LOW LYING AREAS.. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERR OF FLOODING. RAB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at May 31, 9:04 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, May 31, 9:04 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 1004 PM EDT SUN MAY 31 1998 A QUICK UPDATE FOR COUNTIES UNDER WW 480 AS WATCH HAS EXPIRED AT 02Z. WILL KEEP SCATTERED SHRA/TSRA GOING FOR THE OVERNIGHT AS LATEST RUC KEEPS INSTABILITY AROUND THROUGH 09Z. ELSEWHERE EVERYTHING IN LINE WITH SVR WATCH 484 WITH SVR ACTIVITY MAINLY CONFINED TO CUMBERLAND VALLEY. THE FOLLOWING GUIDANCE IS FOR COORDINATION PURPOSES ONLY. OFFICIAL FORECASTS CAN BE FOUND IN THE PRODUCT SDFZFPKY. JKL 61/74/61/82 6214 LOZ 61/76/60/83 7224 WHP
In the hours before
Local storm report, May 31, 8:04 PM CDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
904 PM EDT SUN MAY 31 1998
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
815 PM NEAR STANTON KY WIND DAMAGE
05/31/98 POWELL POWER LINES DOWN
REPORT FROM FIRE DEPT
815 PM SLADE KY WIND DAMAGE
05/31/98 POWELL POWER LINES DOWN ALONG HWY
15. REPORTED BY FIRED DEPT
907 PM FAUBUSH KY WIND DAMAGE
05/31/98 PULASKI SEVERAL TREES DOWNED. REPORT
FROM FIRE DEPT.Local storm report, May 31, 8:18 PM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
918 PM EDT SUN MAY 31 1998
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
907 PM 17 W SOMERSET KY 1.75 INCH HAIL
05/31/98 PULASKI REPORTED BY DESLocal storm report, May 31, 8:18 PM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
918 PM EDT SUN MAY 31 1998
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
907 PM 17 W SOMERSET KY 1.75 INCH HAIL
05/31/98 PULASKI REPORTED BY DESSpecial weather statement, May 31, 9:19 PM CDT, 1 hour 26 minutes before
KYZ044-050>052-058>060-104-106-010320- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1019 PM EDT SUN MAY 31 1998 ...SEVERE THUNDERSTORM WATCH EXPIRED AT 1000 PM EDT FOR BATH... ELLIOTT...ESTILL...FLEMING...MENIFEE...MONTGOMERY...MORGAN... POWELL...AND ROWAN COUNTIES... THE SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT FOR PORTIONS OF SOUTHEAST AND EAST CENTRAL KENTUCKY EXPIRED AT 10 PM EDT. NO ADDITIONAL SEVERE WEATHER IS EXPECTED TONIGHT. WHP
Local storm report, May 31, 9:42 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1042 PM EDT SUN MAY 31 1998
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1010 PM FAUBUSH KY 0.75 INCH HAIL
05/31/98 PULASKI REPORTED BY DESLocal storm report, May 31, 9:42 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1042 PM EDT SUN MAY 31 1998
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1010 PM FAUBUSH KY 0.75 INCH HAIL
05/31/98 PULASKI REPORTED BY DESThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 7:03 PM CDT | Severe Thunderstorm Warning | JKL | Estill | 47 min |
| May 31, 7:23 PM CDT | Severe Thunderstorm Warning | JKL | Pulaski | 62 min |
| May 31, 7:29 PM CDT | Severe Thunderstorm Warning | JKL | Lee, Wolfe | 56 min |
| May 31, 7:29 PM CDT | Severe Thunderstorm Warning | JKL | Lee, Wolfe | 51 min |
| May 31, 7:42 PM CDT | Severe Thunderstorm Warning | JKL | Breathitt | 48 min |
| May 31, 8:11 PM CDT | Tornado Warning | JKL | Pulaski | 49 min |
| May 31, 8:23 PM CDT | Tornado Warning | JKL | McCreary | 47 min |
| May 31, 8:34 PM CDT | Severe Thunderstorm Warning | JKL | Laurel, Whitley | 46 min |
| May 31, 8:55 PM CDT | Tornado Warning | JKL | Whitley | 45 min |
| May 31, 9:05 PM CDT | Severe Thunderstorm Warning | JKL | Pulaski | 45 min |
| May 31, 9:30 PM CDT | Severe Thunderstorm Warning | JKL | Bell, Knox | 30 min |
| May 31, 9:55 PM CDT | Severe Thunderstorm Warning | JKL | Wayne | 45 min |
Nearby
Flash Flood Warnings in Kentucky, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.